Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 45, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 14, 2014, 3:29 PM EDT for Bracken County, Mason County, Robertson County, Kentucky. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2014, 3:29 PM EDT (19:29 UTC)
- Expired
- May 14, 2014, 4:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bracken County, KY, Mason County, KY, Robertson County, KY
The radar
The Cincinnati radar (KILN), 92 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:06 PM EDT | TSTM WND DMG | 5 Nw Maysville, KY | TREE BLOCKING ROUTE 8 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 1:23 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
339
WUUS51 KILN 141929
SVRILN
KYC023-161-201-142015-
/O.NEW.KILN.SV.W.0045.140514T1929Z-140514T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EDT WED MAY 14 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRACKEN COUNTY IN NORTHERN KENTUCKY...
ROBERTSON COUNTY IN NORTHERN KENTUCKY...
WESTERN MASON COUNTY IN NORTHERN KENTUCKY...
* UNTIL 415 PM EDT.
* AT 327 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
KENTONTOWN...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...
* LOCATIONS IMPACTED INCLUDE...
MOUNT OLIVET...
BROOKSVILLE...
AUGUSTA...
IN ADDITION...US ROUTE 62 AT STATE ROUTE 19...KENTONTOWN...PIQUA...
BLUE LICKS BATTLEFIELD...MITCHELLS MILL...BURIKA...MILFORD AND SANTA
FE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTHEAST INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.
&&
LAT...LON 3848 8417 3850 8419 3855 8417 3855 8422
3859 8420 3861 8420 3877 8405 3879 8395
3874 8384 3871 8383 3870 8379 3866 8377
3843 8401
TIME...MOT...LOC 1929Z 213DEG 30KT 3846 8415
HAIL...1.00IN
WIND...60MPH
$$
BINAU3 follow-up statements
225
WWUS51 KILN 141944
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT WED MAY 14 2014
KYC023-161-201-142015-
/O.CON.KILN.SV.W.0045.000000T0000Z-140514T2015Z/
MASON KY-ROBERTSON KY-BRACKEN KY-
344 PM EDT WED MAY 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR BRACKEN...ROBERTSON AND NORTHWESTERN MASON COUNTIES...
AT 343 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR MOUNT OLIVET...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...
LOCATIONS IMPACTED INCLUDE...
BROOKSVILLE AND AUGUSTA.
IN ADDITION...SARDIS...PETRA...ABIGAIL...POWERSVILLE...STONEWALL...
LOWELL...PARINA AND GERMANTOWN ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3848 8413 3848 8417 3850 8419 3855 8417
3861 8418 3877 8405 3879 8395 3874 8384
3871 8383 3870 8379 3866 8378 3843 8401
TIME...MOT...LOC 1944Z 213DEG 30KT 3855 8401
HAIL...1.00IN
WIND...60MPH
$$
BINAU108
WWUS51 KILN 142000
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT WED MAY 14 2014
KYC023-161-201-142015-
/O.CON.KILN.SV.W.0045.000000T0000Z-140514T2015Z/
MASON KY-ROBERTSON KY-BRACKEN KY-
400 PM EDT WED MAY 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EASTERN BRACKEN...ROBERTSON AND NORTHWESTERN MASON COUNTIES...
AT 356 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR GERMANTOWN...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...
LOCATIONS IMPACTED INCLUDE...
AUGUSTA.
IN ADDITION...AA HIGHWAY AT STATE ROUTE 19...MINERVA...TUCKAHOE...
MORANBURG...STONEY POINT...SOUTH RIPLEY AND DOVER ARE NEAR THE PATH
OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3859 8410 3877 8405 3879 8396 3874 8384
3871 8383 3870 8379 3866 8378 3851 8393
TIME...MOT...LOC 2000Z 213DEG 30KT 3866 8391
HAIL...1.00IN
WIND...60MPH
$$
BINAU913
WWUS51 KILN 142013
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
413 PM EDT WED MAY 14 2014
KYC023-161-201-142022-
/O.EXP.KILN.SV.W.0045.000000T0000Z-140514T2015Z/
MASON KY-ROBERTSON KY-BRACKEN KY-
413 PM EDT WED MAY 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRACKEN...ROBERTSON
AND NORTHWESTERN MASON COUNTIES WILL EXPIRE AT 415 PM EDT...
THE STORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THIS SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...ANOTHER
SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED DOWNSTREAM FOR NORTHEAST
MASON...BROWN...AND ADAMS COUNTIES UNTIL 445 PM.
TREES WERE REPORTED DOWN IN MASON COUNTY WITH THIS STORM.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 9 PM EDT.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3859 8410 3877 8405 3879 8396 3874 8384
3871 8383 3870 8379 3866 8378 3851 8393
TIME...MOT...LOC 2012Z 213DEG 30KT 3874 8384
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:01 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 14, 2:01 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 201 PM EDT WED MAY 14 2014 .SYNOPSIS... A SLOW MOVING FRONTAL BOUNDARY WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT...AIDED BY WAVES OF LOW PRESSURE TRAVELING ALONG THE FRONT. AN UPPER TROUGH FOLLOWING THE FRONT WILL BRING COOLER TEMPERATURES AND A FEW SHOWERS FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... INITIAL WAVE OF CONVECTION AHEAD OF EMBEDDED H5 VORT MAXS IS LIFTING THRU THE FA ATTM. EXPECT THE SE COUNTIES TO BE WARM SECTORED FOR THE NEXT SEVERAL HOURS...WHICH WILL ALLOW IT TO WARM QUICKLY AND DESTABILIZE. SHOULD SEE REDEVELOPMENT IN THE SOUTHEAST COUNTIES DURING THE AFTN. FARTHER WEST ALONG THE OHIO/INDIANA BORDER ON THE COOL SIDE OF THE FRONT...EXPECT SHRA AND EMBEDDED TSRA TO CONTINUE TO LIFT N THROUGH THE DAY. METEOROLOGICAL SETUP IS STILL THERE FOR SEVERE WEATHER THIS AFTERNOON. THE MOISTURE AND LIFT ASSOCIATED WITH AN APPROACHING LOW AND THE CDFNT WILL COMBINE WITH VERY STRONG AND DEEP JET STREAM. ADD IN BACKING SFC WINDS TO HELP WITH THE SHEAR. UPPED HIGH A FEW DEGREES SE OF I-71 FOR THIS AFTERNOON DUE TO THE ADDED SUNSHINE. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... WAVE OF LOW PRESSURE IS FORECAST TO TRAVEL NORTHWARD ALONG THE FRONT TONIGHT. LATEST MODELS SHOW THE LOW NEAR THE OHIO-INDIANA BORDER 06Z TO 12Z THURSDAY. THIS PATTERN WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS. STRONG WIND FIELDS WILL CARRY COPIOUS MOISTURE NORTHWARD...AND WILL CONTRIBUTE TO THUNDERSTORM ORGANIZATION. THIS PATTERN WILL RESULT IN HEAVY DOWNPOURS AND POSSIBLY LOCALIZED FLOODING...AND STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. TURNING OF WINDS WITH HEIGHT MAY ALSO ALLOW ISOLATED TORNADOES TO FORM. FRONT IS PROGGED TO MOVE EAST ON THURSDAY. THREAT OF SEVERE WEATHER AND HEAVY RAIN WILL END AS SHOWERS AND THUNDERSTORMS DIMINISH FROM WEST TO EAST. AN UNUSUALLY DEEP UPPER TROUGH AND COOL NORTHWEST LOW LEVEL FLOW FOLLOWING THE FRONT WILL PROVIDE A CHANCE OF SHOWERS AND BELOW NORMAL TEMPERATURES THROUGH FRIDAY. HIGHS IN THE 60S ARE EXPECTED THURSDAY AND FRIDAY...WITH LOWS DROPPING TO AROUND 40 THURSDAY NIGHT. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AN UPPER LEVEL LOW WILL ROTATE SLOWLY EAST ACROSS THE GREAT LAKES REGION THROUGH THE WEEKEND AS A BROADER MID/UPPER LEVEL TROUGH SHIFTS EAST ACROSS THE EASTERN CONUS. THIS WILL KEEP A SEASONABLY COOLER AIRMASS IN PLACE ACROSS OUR REGION THROUGH AT LEAST THE WEEKEND. A SERIES OF SHORT WAVES WILL ROTATE AROUND THE UPPER LOW...BRINGING OCCASIONAL CHANCES OF PCPN INTO SATURDAY. IT LOOKS LIKE THE FIRST SHORT WAVE WILL PIVOT UP ACROSS OUR AREA LATE THURSDAY NIGHT THROUGH FRIDAY MORNING WITH PERHAPS A WEAKER ONE AFFECTING OUR AREA DURING THE DAY ON SATURDAY. WITH THE COOLER AIR MASS IN PLACE...WOULD EXPECT A DIURNAL INFLUENCE WITH THE SHOWER ACTIVITY AND WILL TRY TO HINT AT THIS IN THE GRIDS FOR BOTH FRIDAY AFTERNOON AND SATURDAY AFTERNOON. INCREASING LOW LEVEL LAPSE RATES DURING THE DAY WILL RESULT IN SOME WEAK INSTABILITIES SO TOUGH TO RULE OUT A FEW THUNDERSTORMS...BUT THINK CHANCE IS LOW ENOUGH TO KEEP MENTION OUT OF FORECAST AT THIS POINT. WILL TREND TEMPERATURES ON THE COOLER SIDE WITH HIGHS ONLY IN THE UPPER 50S TO LOWER 60S BOTH FRIDAY AND SATURDAY. UPPER LEVEL RIDGING WILL PROGRESSES SLOWLY EAST ACROSS THE CENTRAL UNITED STATES THROUGH EARLY NEXT WEEK...LEADING TO GRADUAL HEIGHT RISES ACROSS OUR AREA. THIS WILL ALLOW FOR A SLOW WARM UP EACH DAY...WITH TEMPERATURES CLIMBING BACK UP CLOSER TO NORMAL BY TUESDAY. AS THE RIDGE WORKS EAST...WE WILL GET INTO A PERIOD OF NORTHWEST FLOW ALOFT. THIS MAY EVENTUALLY LEAD TO SOME PCPN CHANCES...BUT WITH THE MODELS NOT REALLY SHOWING MUCH IN THE WAY OF SHORT WAVE ENERGY...WILL MAINTAIN A DRY FORECAST FOR THE TIME BEING. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... ATMOSPHERE CONTINUES TO DESTABILIZE TO THE S AND E OF THE TAFS WHEN SUNSHINE HAS BEEN ABUNDANT. TO THE NW OF I-71...IFR ST DECK HAS THE KDAY TAF SOCKED IN. BOUNDARY IS EXPECT TO BUCKLE TO THE N THIS AFTN. THIS SHOULD ALLOW KCVG/KLUK AND KILN TO GO VFR. ADDITIONAL CONVECTION SHOULD WORK INTO THE TAFS FROM SOUTH CENTRAL KY AHEAD OF A LOW PRESSURE WAVE. AS THE H5 TROF BEGINS TO LIFT OUT TONIGHT A STRONGER SFC LOW DEVELOPS IN THE LOWER OHIO VALLEY. THIS LOW SWINGS THE FRONT EWD TONIGHT. A MORE SOLID AREA OF CONVECTION IS EXPECTED AHEAD OF THIS FRONT. IFR/MVFR CONDITIONS WILL BE POSSIBLE. AS THE FRONT SWINGS THRU LATE IN THE PERIOD...IFR CIGS WILL BE POSSIBLE POST FRONTAL. OUTLOOK...MVFR CEILING AND VISIBILITIES POSSIBLE AGAIN FRIDAY AFTERNOON INTO FRIDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...SITES SHORT TERM...CONIGLIO LONG TERM...JGL AVIATION...SITES
Hazardous weather outlook, May 14, 3:09 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 309 PM EDT WED MAY 14 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 309 PM EDT WED MAY 14 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS ARE FORECAST TO FORM ALONG A FRONTAL BOUNDARY IN AN ENVIRONMENT OF INCREASED INSTABILITY AND WIND SHEAR. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS... WITH DAMAGING WINDS AND LARGE HAIL THE MAIN SEVERE WEATHER THREATS. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, May 14, 2:14 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
214 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL ASHVILLE 39.72N 82.96W
05/14/2014 E0.88 INCH PICKAWAY OH PUBLIC
&&
KURZSpecial weather statement, May 14, 2:28 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
228 PM EDT WED MAY 14 2014
OHZ073-141900-
ROSS OH-
228 PM EDT WED MAY 14 2014
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ROSS COUNTY THROUGH 300
PM EDT...
AT 226 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BAINBRIDGE...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
ROSS COUNTY...INCLUDING SUMMITHILL...BOURNEVILLE...KNOCKEMSTIFF...
LATTAVILLE...FRANKFORT...NORTH FORK VILLAGE...AUSTIN AND
ANDERSONVILLE.
LAT...LON 3948 8323 3950 8307 3941 8297 3920 8311
3921 8332
HATZOSLocal storm report, May 14, 2:45 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 2 WNW HEBRON 39.98N 82.53W
05/14/2014 M1.00 INCH LICKING OH TRAINED SPOTTER
&&Local storm report, May 14, 3:00 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
300 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 4 NW NEWARK 40.10N 82.44W
05/14/2014 E1.00 INCH LICKING OH TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL
&&
KURZSpecial weather statement, May 14, 3:18 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
318 PM EDT WED MAY 14 2014
KYZ096>099-142015-
MASON KY-PENDLETON KY-ROBERTSON KY-BRACKEN KY-
318 PM EDT WED MAY 14 2014
...STRONG THUNDERSTORMS WILL AFFECT
BRACKEN...ROBERTSON...SOUTHEASTERN PENDLETON AND MASON COUNTIES
THROUGH 415 PM EDT...
RADAR INDICATED STRONG THUNDERSTORMS SPREADING NORTHEAST AT 30 MPH
INTO NORTHERN KENTUCKY. THESE STORMS WILL APPROACH THE OHIO RIVER
AFTER 4 PM.
STORM HAZARDS INCLUDE...
VERY HEAVY RAIN...
GUSTY WINDS...
POTENTIALLY LARGE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOUNT OLIVET AND
BROOKSVILLE.
ALSO...KENTONTOWN...PIQUA...MCKINNEYSBURG...BLUE LICKS BATTLEFIELD...
MITCHELLS MILL...BURIKA...MILFORD...BROWNING CORNER...SANTA FE AND
ALHAMBRA ARE NEAR THE PATH OF THESE STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3848 8417 3850 8419 3852 8419 3855 8417
3855 8421 3856 8422 3858 8421 3856 8437
3879 8421 3863 8371 3845 8387 3848 8394
3843 8399
BINAULocal storm report, May 14, 3:20 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
320 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 1 NNW NEWARK 40.08N 82.41W
05/14/2014 M1.00 INCH LICKING OH AMATEUR RADIO
PENNY TO QUARTER SIZE HAIL
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 11:15 PM EDT | Special Weather Statement | ILN | Grant, Owen | 30 min |
| May 14, 7:23 AM EDT | Special Weather Statement | ILN | Lewis | 37 min |
| May 14, 8:01 AM EDT | Special Weather Statement | ILN | Greenup | 29 min |
| May 14, 8:06 AM EDT | Special Weather Statement | ILN | Grant | 24 min |
| May 14, 9:25 AM EDT | Special Weather Statement | ILN | Pendleton | 35 min |
| May 14, 2:31 PM EDT | Flash Flood Watch | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 13 hr |
| May 14, 3:18 PM EDT | Special Weather Statement | ILN | Bracken, Mason, Robertson | 57 min |
| May 14, 4:03 PM EDT | Areal Flood Advisory | ILN | Bracken, Lewis, Mason, Robertson | 3 hr |
| May 14, 4:06 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.